Jump to content

Search the Community

Showing results for tags 'Cross taper'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Events, controversies, actions
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 2 results

  1. Hi everyone and Alto! A few months back (nov. 2013) I was prescribed 150mg Effexor because my depression wasn't "responding" to citalopram 40mg after a 'nervous breakdown'. Come to find out it was actually a horrible reaction that I was having to Ambien . . . horrible anxiety, fear and depression - suicidal thoughts. Anyway, I am beyond all that now, praise God. However, I noted that I did not respond particularly well to the Effexor . . . dry eyes, dry mouth, ear pain and flu-like symptoms were just some of the fun I experienced while trying to acclimate to the medicine. I did some research and decided that I wanted off of this stuff, and knew the best way to do it quickly was to cross-taper back to citalopram, which I had been on many times in my past. I did it over a period of four weeks (150 down to 112.5 then to 75 then to 37.5 of effexor while dosing up from 10 to 20 to 30 to 40 of citalopram). I avoided the horrible effects of withdrawal for the most part, except for headaches, but now I'm three weeks out from completing the cross taper and I'm just now having extreme fatigue (even though I'm sleeping again 6 hrs or so / night) and droopy, painful, strained / fatigued eyes. I don't feel like I wake up until the afternoon some days! It comes and goes too, not consistently every day - varies in intensity. My question is, is this normal to have a delay of symptoms even after a (seemingly) successful cross taper of medicines? My long term goal is to get completely off of citalopram (been on it off and on since 1998) . . . and I will be doing that VERY, VERY slowly, beginning six months from now. Just want to make sure that it is withdrawal from Effexor and not some other health issue. I should also note that I never had any vision problems before Effexor, and have been checked by an eye doctor - no issues, 20/20 vision. I am 33 yrs old. Thanks for all your help and responses!!
  2. Hi there, I guess I'm just looking for support in knowing that things will get better. Also wondering if people think it is withdrawal I'm experiencing. Tried to taper lexapro from 20mg to 10mg over a period of four months. Went in 2.5mg increments with at least 3-4 weeks between each drop. Withdrawal symptoms were mild, peaking at about two weeks after the drop. Most symptoms were mental (tailspins of anxiety about being fired or my boyfriend leaving when there was no evidence of either). Then, after the 12.5 to 10mg drop I totally crashed--worst anxiety I've had in years, and unlike anything I ever had. Vomitting, diarrhea...awful. I rapidly began reinstating, going to 12.5 for 4 days, then 15 for 4 days, then 17.5 for four days until I could see a psychiatrist. The symptoms dramatically improved but were still there. Saw the doctor, and she added 10mg Prozac. It helped immensely. I felt 95% normal. Then we tried a cross-taper, upping the Prozac to 20 and dropping the lexpro over a short period (I think a week). I was ok for a few days and thought we were in the clear so we startwd 75mg Wellbutrin, but then had more waves of anxiety and thoughts of self harm, so upped the Prozac to 40mg for a week, then dropped to 30 for a week, and was supposed to drop to 20 but couldn't. Had horrible crying spells, thoughts of self harm, etc. bumped back up to 40 and have been there a week. Obviously the Wellbutrin addition was a mistake, but I think we thought I was in the clear from wothdrawal, and the idea was I would switch from Prozac to Wellbutrin. I wanted off lexapro (and onto Wellbutrin) because of slow and steady weight gain and had been on it for 8 years. I have a diagnosis of bipolar 2 and also take 100mg of lamictal. Used to take lithium and topamax too, but a lot of lifestyle changes have helped me get off those. I quit caffeine and smoking marijuana, and I'm limiting alcohol to a couple drinks once a week. I'm on fish oil and magnesium. Just wondering what else I can be doing. Still having lots of anxiety and feeling like my head is too big for my body, and occasionally like it is buzzing. I have lorazepam to take when the anxiety is out of control. Is this withdrawal from lexapro combined with start up of Prozac? One month later I'm still having withdrawal symptoms and have upped the Prozac to 40mg to try to counteract it.
×
×
  • Create New...